On (n,k)-sequences

Hong-Yeop Song, June Bok Lee

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

An (n,k)-sequence has been studied. A permutation a1,a2,...,akn of 0,1,...,kn-1 is an (n,k)-sequence if as+d-as≢at+d-at(modn) whenever ⌊as+d/n⌋=⌊as/n⌋ and ⌊at+d/n⌋=⌊at/n⌋ for every s,t and d with 1≤s<t<t+d≤kn, where ⌊x⌋ is the integer part of x. We recall the "prime construction" of an (n,k)-sequence using a primitive root modulo p whenever kn+1=p is an odd prime. In this paper we show that (n,k)-sequences from the prime construction for a given p are "essentially the same" with each other regardless of the choice of primitive roots modulo p. Further, we study some interesting properties of (n,k)-sequences, especially those from prime construction. Finally, we present an updated table of essentially distinct (n,2)-sequences for n≤13. The smallest n for which the existence of an (n,2)-sequences is open now becomes 16.

Original languageEnglish
Pages (from-to)183-192
Number of pages10
JournalDiscrete Applied Mathematics
Volume105
Issue number1-3
DOIs
Publication statusPublished - 2000 Oct 15

Fingerprint

Primitive Roots
Modulo
Table
Permutation
Odd
Distinct
Integer

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this

Song, Hong-Yeop ; Lee, June Bok. / On (n,k)-sequences. In: Discrete Applied Mathematics. 2000 ; Vol. 105, No. 1-3. pp. 183-192.
@article{82fe8ec20de5436082edb11f88681b45,
title = "On (n,k)-sequences",
abstract = "An (n,k)-sequence has been studied. A permutation a1,a2,...,akn of 0,1,...,kn-1 is an (n,k)-sequence if as+d-as≢at+d-at(modn) whenever ⌊as+d/n⌋=⌊as/n⌋ and ⌊at+d/n⌋=⌊at/n⌋ for every s,t and d with 1≤s",
author = "Hong-Yeop Song and Lee, {June Bok}",
year = "2000",
month = "10",
day = "15",
doi = "10.1016/S0166-218X(00)00183-9",
language = "English",
volume = "105",
pages = "183--192",
journal = "Discrete Applied Mathematics",
issn = "0166-218X",
publisher = "Elsevier",
number = "1-3",

}

On (n,k)-sequences. / Song, Hong-Yeop; Lee, June Bok.

In: Discrete Applied Mathematics, Vol. 105, No. 1-3, 15.10.2000, p. 183-192.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On (n,k)-sequences

AU - Song, Hong-Yeop

AU - Lee, June Bok

PY - 2000/10/15

Y1 - 2000/10/15

N2 - An (n,k)-sequence has been studied. A permutation a1,a2,...,akn of 0,1,...,kn-1 is an (n,k)-sequence if as+d-as≢at+d-at(modn) whenever ⌊as+d/n⌋=⌊as/n⌋ and ⌊at+d/n⌋=⌊at/n⌋ for every s,t and d with 1≤s

AB - An (n,k)-sequence has been studied. A permutation a1,a2,...,akn of 0,1,...,kn-1 is an (n,k)-sequence if as+d-as≢at+d-at(modn) whenever ⌊as+d/n⌋=⌊as/n⌋ and ⌊at+d/n⌋=⌊at/n⌋ for every s,t and d with 1≤s

UR - http://www.scopus.com/inward/record.url?scp=0008292447&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0008292447&partnerID=8YFLogxK

U2 - 10.1016/S0166-218X(00)00183-9

DO - 10.1016/S0166-218X(00)00183-9

M3 - Article

VL - 105

SP - 183

EP - 192

JO - Discrete Applied Mathematics

JF - Discrete Applied Mathematics

SN - 0166-218X

IS - 1-3

ER -